# SDR 2017FA0000144

- Difficulty date: January 14, 2017
- Submitted: March 25, 2017
- Operation: General aviation
- Aircraft: N227FW
- Make and model: Piper PA-32R-301T
- Aircraft serial: 3257053
- Aircraft time: 1,925 hours
- Engine: Lyc TIO540AH1A
- Engine time: 996 hours
- Propeller: Hartzl HCI3YR2
- System (JASC): 7314 · Engine Fuel Pump
- Part: Pump
- Part number: 200F5002
- Condition: Inoperative
- Location: Fuel
- Part time: 228 hours
- Stage of operation: TX
- How discovered: C
- Nature of condition: R, P
- Precautionary procedure: D

## Discrepancy

PRE-FLIGHT RUN-UP DISCOVERED LACK OF TAKE OFF POWER AND ENGINE VIBRATION. THE AIRCRAFT FLIGHT WAS ABORTED AND THE AIRCRAFT RETURNED TO THE HANGER.  THE ENGINE WAS TROUBLESHOT AND THE ENGINE DRIVEN FUEL PUMP WAS DISCOVERED TO HAVE  MULTIPLE DEFECTS IN ITS LOWER DIAPHRAGM. THIS DEFECT ALLOWED FUEL TO ENTER THE INTAKE SYSTEM WITH THE MIXTURE IN CUT-OFF AND THE THROTTLE RETARDED WITH THE AIRFRAME ELECTRIC PUMP RUNNING. THE PUMP HAD 228 HOURS SINCE INSTALLATION AND NO ABNORMAL OPERATING PRACTICES WERE NOTED.
